J. Aust. Math. Soc.  82 (2007), 345-368
A class of limit algebras associated with directed graphs

David W. Kribs
  Department of Mathematics and Statistics
  University of Guelph
  Ontario N1G 2W1
Baruch Solel
  Department of Mathematics
  Technion – Israel Institute of Technology
  Haifa 32000

Every directed graph defines a Hilbert space and a family of weighted shifts that act on the space. We identify a natural notion of periodicity for such shifts and study their C*-algebras. We prove the algebras generated by all shifts of a fixed period are of Cuntz-Krieger and Toeplitz-Cuntz-Krieger type. The limit C*-algebras determined by an increasing sequence of positive integers, each dividing the next, are proved to be isomorphic to Cuntz-Pimsner algebras and the linking maps are shown to arise as factor maps. We derive a characterization of simplicity and compute the K-groups for these algebras. We prove a classification theorem for the class of algebras generated by simple loop graphs.
Download the article in PDF format (size 253 Kb)

Australian Mathematical Publishing Association Inc. ©  Australian MS